Alert archive / Wisconsin / Special Weather Statements in 2016

Special Weather Statement, NWS Milwaukee, WI

September 19, 2016Green County, Wisconsin

NWS Milwaukee, WI issued this special weather statement at Sep 19, 2016, 7:26 PM CDT for Green County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 19, 2016, 7:26 PM CDT (00:26 UTC)
Expired
Sep 19, 2016, 8:00 PM CDT
In force
34 min
Issued by
NWS Milwaukee, WI

County Green County, WI

The radar

The Milwaukee radar (KMKX), 102 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
196 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1871 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

769 
WWUS83 KMKX 200026
SPSMKX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
726 PM CDT MON SEP 19 2016

WIZ067-068-200100-
LAFAYETTE-GREEN-
726 PM CDT MON SEP 19 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LAFAYETTE AND
SOUTHERN GREEN COUNTIES...

AT 726 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ARGYLE...OR 12
MILES NORTHWEST OF MONROE...MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MONROE...ARGYLE...SOMERS...WIOTA...SOUTH WAYNE...BROWNTOWN...
JORDAN CENTER...JUDA AND WOODFORD.

LAT...LON 4250 8966 4261 9001 4278 8991 4271 8945
      4250 8951
TIME...MOT...LOC 0026Z 293DEG 28KT 4267 8986 

$$

HENTZ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Sep 19, 3:45 PM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Sep 19, 3:45 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
345 PM CDT MON SEP 19 2016

.SHORT TERM...

TONIGHT AND TUESDAY...Forecast Confidence...High

Thunderstorms continue to develop this afternoon and are expected to
move across southern Wisconsin late afternoon into the evening.
Still looks like a favorable setup for severe thunderstorms, so
Severe Thunderstorm Watch has been issued into early evening for
everywhere except the northern forecast area counties.

Showers/storms will wind down late this evening in the southeast,
with dry weather overnight as high pressure quickly moves in. Could
see a little fog develop later tonight, likely mainly confined to
the Wisconsin River valley.

It should be a very nice day Tuesday, with mostly sunny skies
expected under high pressure. Highs will be above normal once again.

TUESDAY NIGHT THROUGH THURSDAY...Forecast confidence medium.

A trough of low pressure and associated low to mid level warm
advection and frontogenesis will develop newd from NE to central WI
from Tue nt-Thu. The nose of the low level jet will focus across
central WI much of this time where numerous showers and tstorms
including heavy rainfall is expected. Did mention heavy rainfall
in the forecast north of Madison but the tendency for MCSs to move
to the right of the mean wind could certainly result in the heavy
rainfall developing farther swd during this period. Fairly large CAPE
values will develop Wed afternoon into the evening which will
be the prime period for a strong MCS and heavy rainfall. A
shortwave trough will approach Wed nt and pass through the area
on Thu so good chances of showers and tstorms to continue.

.LONG TERM...FRIDAY THROUGH MONDAY...Forecast confidence medium.

A front will then stall in the vicinity of srn WI into the weekend
with ridging aloft ahead of a sharp upper trough and associated
cold front moving east across the Great Plains. Thus tstorm
chances will continue with above normal temps and humidity. The
cold front is expected to pass Mon night.

&&

.AVIATION/00Z TAFS/...

Thunderstorms are expected this afternoon and early evening as a
shortwave moves through the forecast area. Some of the storms could
be severe.

Will likely see some lower visibilities with the storms this
afternoon and evening. Fog development tonight will likely be
confined to low lying areas such as the Wisconsin River valley.
Otherwise, VFR conditions are expected through Tuesday as high
pressure quickly builds in behind the trough.

&&

.MARINE...

Southwest winds will ease this afternoon, becoming lighter and
westerly in the evening. Thus the 6 pm Small Craft Advisory
expiration time still looks good.

Winds will be lighter Tuesday under high pressure.

&&

.MKX Watches/Warnings/Advisories...
WI...None.
LM...SMALL CRAFT ADVISORY until 6 PM CDT this evening for LMZ643>646.

&&

TONIGHT/Tuesday AND AVIATION/MARINE...DDV
Tuesday NIGHT THROUGH Monday...Gehring
Hazardous weather outlook, Sep 19, 5:56 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
556 PM CDT MON SEP 19 2016

WIZ046-047-051-052-056>060-062>072-202300-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
556 PM CDT MON SEP 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING. GUSTY WINDS
AND SMALL HAIL ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THUNDERSTORMS WILL BECOME LIKELY AT TIMES FROM TUESDAY NIGHT
THROUGH THURSDAY DUE TO A FRONT STALLING OVER THE AREA. HEAVY
RAINFALL IS POSSIBLE MAINLY NORTH OF MADISON. THUNDERSTORM CHANCES
WILL CONTINUE THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AND WEDNESDAY NIGHT.

LMZ643>646-202300-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
556 PM CDT MON SEP 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING. SMALL HAIL AND
GUSTY WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THERE ARE CHANCES FOR THUNDERSTORMS AT TIMES FROM WEDNESDAY
THROUGH MONDAY DUE TO A STATIONARY FRONT.

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Sep 19, 6:31 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
631 PM CDT MON SEP 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             3 NNE VERONA            43.03N 89.50W
09/19/2016  M1.75 INCH       DANE               WI   BROADCAST MEDIA

            .

&&

MG
Local storm report, Sep 19, 6:36 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
636 PM CDT MON SEP 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             1 SSW SHOREWOOD HILLS   43.06N 89.46W
09/19/2016  E1.50 INCH       DANE               WI   PUBLIC

            .

&&

MG
Local storm report, Sep 19, 6:52 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
652 PM CDT MON SEP 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             1 WSW MIDDLETON         43.10N 89.53W
09/19/2016  E1.00 INCH       DANE               WI   PUBLIC

            .

&&

MG
Local storm report, Sep 19, 6:55 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
655 PM CDT MON SEP 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             3 NNE VERONA            43.03N 89.50W
09/19/2016  M1.75 INCH       DANE               WI   BROADCAST MEDIA

            .

0410 PM     HAIL             3 N VERONA              43.03N 89.53W
09/19/2016  E2.00 INCH       DANE               WI   PUBLIC

            .

0412 PM     HAIL             2 NE VERONA             43.01N 89.50W
09/19/2016  M1.50 INCH       DANE               WI   PUBLIC

            .

0417 PM     HAIL             1 S SHOREWOOD HILLS     43.06N 89.45W
09/19/2016  M1.50 INCH       DANE               WI   PUBLIC

            .

0420 PM     HAIL             3 S SHOREWOOD HILLS     43.04N 89.44W
09/19/2016  U1.00 INCH       DANE               WI   PUBLIC

            .

0413 PM     HAIL             3 SW SHOREWOOD HILLS    43.05N 89.49W
09/19/2016  M1.75 INCH       DANE               WI   BROADCAST MEDIA

            .

0415 PM     HAIL             1 SSW SHOREWOOD HILLS   43.06N 89.46W
09/19/2016  E1.50 INCH       DANE               WI   PUBLIC

            .

0415 PM     HAIL             2 SSE SHOREWOOD HILLS   43.05N 89.43W
09/19/2016  M1.50 INCH       DANE               WI   TRAINED SPOTTER

            1 1/2 INCH DIAMETER HAIL NEAR INTERSECTION
            OF SCHROEDER ROAD AND WHITNEY WAY. HAIL
            ENDED AROUND 425 PM.

0325 PM     HAIL             1 N PLAIN               43.29N 90.04W
09/19/2016  E1.00 INCH       SAUK               WI   PUBLIC

            .

0411 PM     HAIL             3 SSW MIDDLETON         43.06N 89.53W
09/19/2016  E2.00 INCH       DANE               WI   LAW ENFORCEMENT

            2 INCH HAIL AT MIDDLETON JUNCTION. .

0406 PM     HAIL             MIDDLETON               43.10N 89.51W
09/19/2016  E1.00 INCH       DANE               WI   LAW ENFORCEMENT

            REPORTED AT MIDDLETON POLICE STATION.

0400 PM     HAIL             1 WSW MIDDLETON         43.10N 89.53W
09/19/2016  E1.00 INCH       DANE               WI   PUBLIC

            .

0410 PM     HAIL             MADISON                 43.08N 89.38W
09/19/2016  E1.50 INCH       DANE               WI   TRAINED SPOTTER

            1 1/2 INCH DIAMETER HAIL IN THE COUNTRY
            GROVE AREA ON THE WEST SIDE OF MADISON. HAIL
            STARTED AROUND 410 PM AND ENDED AROUND 420
            PM.

0420 PM     HAIL             3 NNE FITCHBURG         43.03N 89.41W
09/19/2016  E1.00 INCH       DANE               WI   PUBLIC

            .

0415 PM     HAIL             3 NW FITCHBURG          43.02N 89.47W
09/19/2016  M2.00 INCH       DANE               WI   PUBLIC

            HAIL RANGING FROM 1.75 TO 2.2 INCHES IN
            DIAMETER. .

0417 PM     HAIL             3 NNW FITCHBURG         43.03N 89.45W
09/19/2016  E1.50 INCH       DANE               WI   PUBLIC

            .

0445 PM     HAIL             2 NE EDGERTON           42.86N 89.04W
09/19/2016  E1.50 INCH       DANE               WI   PUBLIC

            1 MILE NORTH OF NEWVILLE.

&&

NWS MILWAUKEE/SULLIVAN WI
IRIS SYSTEM
Special weather statement, Sep 19, 6:58 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
658 PM CDT MON SEP 19 2016

WIZ062-067-068-200030-
LAFAYETTE-IOWA-GREEN-
658 PM CDT MON SEP 19 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN IOWA...NORTHEASTERN
LAFAYETTE AND NORTHWESTERN GREEN COUNTIES...

AT 657 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DARLINGTON...
MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MINERAL POINT...DARLINGTON...ARGYLE...BLANCHARDVILLE...SOMERS...
WIOTA...LAMONT...JORDAN CENTER...
YELLOWSTONE LAKE ST PARK AND WOODFORD.

LAT...LON 4269 9023 4287 9019 4283 8966 4258 8973
TIME...MOT...LOC 2357Z 280DEG 32KT 4277 9011

HENTZ
Special weather statement, Sep 19, 7:26 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
726 PM CDT MON SEP 19 2016

WIZ067-068-200100-
LAFAYETTE-GREEN-
726 PM CDT MON SEP 19 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LAFAYETTE AND
SOUTHERN GREEN COUNTIES...

AT 726 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ARGYLE...OR 12
MILES NORTHWEST OF MONROE...MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MONROE...ARGYLE...SOMERS...WIOTA...SOUTH WAYNE...BROWNTOWN...
JORDAN CENTER...JUDA AND WOODFORD.

LAT...LON 4250 8966 4261 9001 4278 8991 4271 8945
      4250 8951
TIME...MOT...LOC 0026Z 293DEG 28KT 4267 8986

HENTZ

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 1:04 AM CDTDense Fog AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 7 more8 hr

Nearby

Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.